Thunderstorm Wind, Howard
- When
- August 11, 11:25 AM CST
- Where
- Howard County, 4 mi S of Tollette
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.767, -93.900
Wind speed estimated near Saratoga.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 10:05 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1105 AM CDT WED AUG 11 2004 .DISCUSSION... STRONG OUTFLOW BOUNDARY AHEAD OF MCS OVER E OK PRODUCING 40-50 KT WIND GUSTS IN PRX AND HUGO PER RECENT OBS...HOWEVER BOUNDARY IS INTERACTING WITH A MORE UNSTABLE AIR MASS...AS THE LATEST LAPS INDICATING CIN RAPIDLY DIMINISHING OVER THE NW ZONES...WITH LI/S OF -8 AND CAPES RISING IN EXCESS OF 3000 J/KG. GIVEN LACK OF CAP ON 12Z KSHV RAOB...GOOD FORCING ALONG BOUNDARY IN UNSTABLE AIRMASS... CONVECTION SHOULD BEGIN TO INCREASE IN COVERAGE/INTENSITY THROUGH THE AFTERNOON OVER SW AR/NE TX...AHEAD OF APPROACHING STRONG SHORTWAVE DIVING SE THROUGH OK. CONVECTION IS FIRING OFF A LITTLE FASTER THAN WHAT WAS PROGGED WITH THE EARLIER/EVEN CURRENT 12Z RUNS...THUS HAVE RAISED POPS TO 70/S OVER THE NW ZONES WHERE CONVECTION IS DEVELOPING. ALSO ADJUSTED TEMPS DOWNWARD A BIT OVER THESE AREAS AS WELL...AND ALSO UPPED WINDS TO REFLECT STRONG PRESSURE RISES IMMEDIATELY BEHIND OUTFLOW BOUNDARY...AND SPS WAS ALSO ISSUED HIGHLIGHTING WIND GUSTS. GIVEN SPEED OF OUTFLOW OUTRUNNING OK SHORTWAVE...AIR MASS MAY STABILIZE ENOUGH TO LIMIT SVR POTENTIAL THIS AFTERNOON OVER THE NW SECTIONS...ALTHOUGH HAVE LEFT WORDING IN UPDATED ZONES DUE TO UNCERTAINTY OF REGENERATION...AND WHERE THE BOUNDARY WILL END UP AT BY AFTERNOON AS IT SHOULD BEGIN SLOWING DOWN. MAIN COLD FRONT EXTENDS FROM N MS...WEST THROUGH CENTRAL AR...INTO SOUTHCENTRAL OK...THEN SW INTO NW TX FROM A SPS...TO NEAR AN ABI LINE. ANOTHER OUTFLOW BOUNDARY PUSHING SOUTH INTO S AR COULD HELP FOCUS ADDITIONAL CONVECTION INTO N LA. LEFT REMAINDER OF THE FORECAST INTACT FOR THESE AREAS. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 94 68 85 62 / 50 50 20 0 MLU 93 68 84 61 / 40 50 30 0 TXK 89 65 85 60 / 60 30 10 0 TYR 91 67 86 62 / 60 50 10 0 LFK 94 70 87 63 / 40 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED AUG 11 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED AUG 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING...AS A COLD FRONT...AND A COUPLE OF OUTFLOW BOUNDARIES MERGE OVER SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND POSSIBLY NORTHWEST LOUISIANA THIS AFTERNOON. GIVEN AMPLE HEATING WHICH HAS TAKEN PLACE OVER THESE AREAS AHEAD OF THE THUNDERSTORMS...ADDITIONAL REDEVELOPMENT WILL LIKELY OCCUR...AS A STRONG UPPER LEVEL DISTURBANCE OVER CENTRAL OKLAHOMA...PUSHES SOUTHEAST INTO SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG DAMAGING WINDS AND VERY HEAVY RAINFALL THE PRIMARY THREATS. THESE STORMS WILL THEN SHIFT SOUTHEAST ACROSS LOWER EAST TEXAS...MUCH OF NORTH LOUISIANA... AND EXTREME SOUTHERN ARKANSAS THIS EVENING...BEFORE EXITING THE REGION THURSDAY MORNING. THE SEVERE WEATHER THREAT WILL DIMINISH ACROSS SOUTH ARKANSAS AND NORTH LOUISIANA THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND POSSIBLY STABILIZING RAIN COOLED AIR...BUT GIVEN THE INCREASING MOISTURE CONTENT OF THE ATMOSPHERE AHEAD OF THIS SYSTEM...LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS MAINLY SOUTHWEST ARKANSAS...MUCH OF NORTHEAST TEXAS...AND NORTHERN LOUISIANA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 AM CDT WED AUG 11 2004 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124-125-111730- BOWIE-CAMP-CASS-FRANKLIN-HOWARD-LITTLE RIVER-MCCURTAIN-MILLER-MORRIS- RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1026 AM CDT WED AUG 11 2004 ...STRONG OUTFLOW BOUNDARY PRODUCING HIGH WIND GUSTS... AN OUTFLOW BOUNDARY PRODUCING WIND GUSTS OF 35 TO 50 MPH...WILL MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND FAR NORTHEAST TEXAS THROUGH MIDDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THIS BOUNDARY. AT 10 AM...HUGO OKLAHOMA REPORTED A WIND GUST FROM THIS BOUNDARY OF 52 MPH...WHILE PARIS TEXAS REPORTED A WIND GUST OF 48 MPH. THE STRONGEST WIND GUSTS MAY PRODUCE MINOR DAMAGE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1208 PM CDT WED AUG 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL 2 S LOCKESBURG 33.94N 94.17W
08/11/2004 0.75 INCH SEVIER AR CO-OP OBSERVER
STRONG WIND GUSTS ALSO REPORTED
&&
17The Shreveport radar (KSHV), 146 km away, was scanning. The volume nearest the first event began at 17:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind speed estimated near Saratoga.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413233.